Following a course of chemotherapy, a 5 y/o male oncology patient - ProProfs Discuss
Topics
Products
Follow Us:

Following a course of chemotherapy, a 5-y/o male oncology patient develops altered mental status, tachycardia, decreased blood pressure, flushing of the extremities, and decreased urine output. After 48 hours in the pediatric intensive care unit, the patient dies from complications secondary to overwhelming gram-negative sepsis. At autopsy, the pathologist notes the abnormal appearance of the decedent’s kidneys, as shown in the image. What process most likely caused the findings demonstrated in the image?



A. Acute pyelonephritis
B. Diffuse cortical necrosis
C. Obstructive uropathy
D. Papillary necrosis
E. Renal infarction
Asked by Christopher, Last updated: Dec 18, 2019

This question is part of

USMLE Pathology

+ Answer
Request

1 Answer

John Smith

John Smith

Answered Sep 09, 2016

Diffuse cortical necrosis-the correct answer is b. this patient died from complications secondary to septic shock. the patient had evidence of early end-organ failure as demonstrated by his...Read More
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.